Home » Frequently asked Questions on Health » Why is my son getting blood stained stools?

Why is my son getting blood stained stools?

Q: My child is 2.5 years old. He weighs 13 kg. His symptoms are - constant fever varying between 100 to 103 degree F, and loose motions with foul smelling greenish to yellowish scattered stool, once observed as blood stained. He vomits four to five times, his body and the palms of the hand always remain hot. He is not gaining weight too. There are no symptoms of jaundice. Medicines given to him are - ofloxacin with metronidazole, PCM with ibugesic, injections were given to control vomitting, phenargan, motwin drops. What is the problem? Are the above medicines appropriate? Two days have passed, but the condition has not improved. What is the reason for the stool not forming? Does he need any blood tests?

A:As I understand your son who is 2.5 years old and weighs 13 kg has been suffering from diarrhoea for two days with vomiting and fever. I don't know if any stool test has been done. Presence of blood in stools may indicate infection needing antibiotics which the child is already on. Stool examination would confirm that. What ever medicines are being given are used to treat bacterial infective diarrhoea with either giardia or amoebic infection. I am sure your pediatrician would have considered these possibilities. Its just been two days and we may not get a response early; sometimes it may take 4-5 days. If in another day or so the fever and loose motions don't settle, in consultation with your paediatrician you should get a blood and stool test done and modify the treatment accordingly, if required.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------